Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 144, NWS Nashville, TN

December 6, 20215 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 6, 2021, 4:39 AM CST for 5 counties in Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 6, 2021, 4:39 AM CST (10:39 UTC)
Expired
Dec 6, 2021, 5:20 AM CST
In force
41 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 44 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 6, 5:10 AM CSTTSTM WND DMGSpringfield, TNTWO STRUCTURE FIRES FROM LIGHTNING STRIKES IN MARTIN CHAPEL AREA. TIME ESTIMATED VIA RADAR.
Dec 6, 5:18 AM CSTTSTM WND DMGAshland City, TNREPORT OF TREES DOWN BLOCKING ROAD ON SADDLE TREE ROAD AND ED HARRIS ROAD. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

984 
WUUS54 KOHX 061039
SVROHX
TNC021-043-083-125-147-061130-
/O.NEW.KOHX.SV.W.0144.211206T1039Z-211206T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
439 AM CST Mon Dec 6 2021

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northern Dickson County in Middle Tennessee...
  Montgomery County in Middle Tennessee...
  Cheatham County in Middle Tennessee...
  Eastern Houston County in Middle Tennessee...
  Western Robertson County in Middle Tennessee...

* Until 530 AM CST.

* At 439 AM CST, severe thunderstorms were located along a line 
  extending from Clarksville to Erin, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Springfield, Ashland City, Clarksville, Coopertown, Kingston
  Springs, Pegram, Guthrie, Pleasant View, Charlotte, Adams, Vanleer,
  Cedar Hill, Slayden, Cheatham Dam, Palmyra and Cunningham.

This includes Interstate 24 between mile markers 1 and 31.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3611 8708 3623 8771 3664 8735 3665 8674
TIME...MOT...LOC 1039Z 275DEG 48KT 3667 8731 3624 8764 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
2 follow-up statements
967 
WWUS54 KOHX 061101
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
501 AM CST Mon Dec 6 2021

TNC083-125-061110-
/O.CAN.KOHX.SV.W.0144.000000T0000Z-211206T1130Z/
Montgomery TN-Houston TN-
501 AM CST Mon Dec 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND EASTERN HOUSTON
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3611 8708 3620 8753 3632 8727 3645 8710
      3665 8702 3665 8674
TIME...MOT...LOC 1100Z 278DEG 47KT 3662 8690 3635 8715 3623 8741 

$$

TNC021-043-147-061130-
/O.CON.KOHX.SV.W.0144.000000T0000Z-211206T1130Z/
Dickson TN-Cheatham TN-Robertson TN-
501 AM CST Mon Dec 6 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR NORTHERN DICKSON...CHEATHAM AND WESTERN ROBERTSON COUNTIES...

At 500 AM CST, severe thunderstorms were located along a line 
extending from Adairville to Ashland City to Dickson, moving east at 
55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Springfield, Ashland City, Coopertown, Kingston Springs, Pegram,
Pleasant View, Charlotte, Adams, Vanleer, Cedar Hill and Cheatham
Dam.

This includes Interstate 24 between mile markers 20 and 31.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3611 8708 3620 8753 3632 8727 3645 8710
      3665 8702 3665 8674
TIME...MOT...LOC 1100Z 278DEG 47KT 3662 8690 3635 8715 3623 8741 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
728 
WWUS54 KOHX 061120
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
520 AM CST Mon Dec 6 2021

TNC021-043-147-061129-
/O.CAN.KOHX.SV.W.0144.000000T0000Z-211206T1130Z/
Dickson TN-Cheatham TN-Robertson TN-
520 AM CST Mon Dec 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DICKSON...CHEATHAM
AND WESTERN ROBERTSON COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3611 8708 3620 8753 3632 8727 3645 8710
      3665 8702 3665 8674
TIME...MOT...LOC 1118Z 275DEG 48KT 3660 8660 3633 8685 3621 8711 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 3:10 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 6, 3:10 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
310 AM CST Mon Dec 6 2021

.DISCUSSION...

Decent SVR Wx potential continues to set up over the area as a strong
cold front approaches. This front is currently near our northwest
and will move rapidly across the mid-state this morning, moving
east of the Plateau by noon. The associated line to the northwest
is expected to accelerate a bit as it moves southeast, but there
will be plenty of development out ahead as well. LLJet ahead
continues to strengthen, ramping shear/helicity to high-end.
Instability is not exceptionally high but given other parameters/
features is plenty sufficient for a SVR storm or two to develop.
There may even be potential for a few spinups along the leading
edge of the incoming QLCS as its orientation shifts more N/S over
the next few hours, but mainly west of I65. Parameters do show a
moderate drop-off as we head toward the Plateau so while we are
likely to see this line strengthen some across our northwest, we
should also see a weakening trend as it moves east of I-65. Heavy
rain/minor flooding also an issue across our northwest half but
this line should be moving quite good thus do not really
anticipate many impacts there. Showers and storms should end area-
wide by early afternoon.

Behind this system, we will see a very noticable cool down as a
SFC high crosses the OH/TN valleys, actually starting this
afternoon. Tuesday night, another upper wave approaches, which
passes early Wednesday. Models continue to keep pcpn largely
south/east of us near a weak front but did carry a small pop east
Tuesday night/Wednesday. If pcpn develops, we could even see an
early morning mix.

Overall mid-week will be dry, but a another dynamic system setting
up for late week and into the weekend, eventually culminating with
a passing cold front and sharp upper trough on Saturday. We are
likely to see bigger impacts starting Thursday night but
Saturday at this point looks like a washout. But things will dry
out Sunday.

&&

.AVIATION...
06Z TAF DISCUSSION.

Cold front will be on approach late tonight and will move into our
northwestern counties around 09Z. Look for showers to begin with
the fropa, and a small window of heavier tstms will occur just
ahead of the front. Shear is on the strong side and look for wind
gusts to persist for both convective and non convective scenarios.
The front and convection will clear the Plateau around 15Z.
Clearing will commence in our northwest around 18Z and transition
quickly eastward.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      55  28  44  33  51 / 100   0   0  10  10
Clarksville    48  25  42  30  49 /  80   0   0  10  10
Crossville     58  25  45  33  48 / 100   0   0  20  20
Columbia       55  28  46  33  52 / 100   0   0  10  10
Lawrenceburg   58  28  46  33  52 / 100   0   0  20  10
Waverly        51  26  44  32  50 /  90   0   0  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Dec 6, 3:24 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
324 AM CST Mon Dec 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
324 AM CST Mon Dec 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Isolated strong to severe storms are possible through late morning,
mainly around and west of I-65. Damaging wind is the main threat,
but a brief spinup tornado is also possible. Minor flooding may also
occur, mainly west of I-65.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

07

In the hours before

Special weather statement, Dec 6, 12:53 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 AM CST Mon Dec 6 2021

TNZ005-006-060745-
Stewart TN-Montgomery TN-
1253 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of northwestern
Montgomery and Stewart Counties through 145 AM CST...

At 1252 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dover, Big Rock, Land Between The Lakes, Indian Mound and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
Middle Tennessee.

&&

LAT...LON 3647 8805 3649 8806 3653 8803 3661 8805
      3667 8790 3666 8785 3663 8785 3664 8749
      3654 8748 3640 8802 3645 8806
TIME...MOT...LOC 0652Z 238DEG 34KT 3652 8802

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 6:25 PM CSTSpecial Weather StatementOHXHickman35 min
Dec 6, 12:53 AM CSTSpecial Weather StatementOHXStewart52 min
Dec 6, 3:54 AM CSTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart51 min
Dec 6, 4:14 AM CSTTornado WarningOHXStewart16 min
Dec 6, 4:51 AM CSTTornado WarningOHXMontgomery, Robertson12 min
Dec 6, 5:09 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Wilson36 min
Dec 6, 5:16 AM CSTSpecial Weather StatementOHXDickson, Hickman, Perry59 min
Dec 6, 5:46 AM CSTSpecial Weather StatementOHXMacon, Smith, Sumner, Trousdale, Wilson44 min
Dec 6, 6:02 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale, Wilson43 min
Dec 6, 6:03 AM CSTTornado WarningOHXMacon, Smith, Trousdale27 min
Dec 6, 6:32 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne58 min
Dec 6, 6:38 AM CSTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more37 min
Dec 6, 6:40 AM CSTTornado WarningOHXGiles, Lawrence35 min
Dec 6, 6:56 AM CSTTornado WarningOHXClay, Overton, Pickett19 min
Dec 6, 7:11 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam49 min
Dec 6, 7:15 AM CSTTornado WarningOHXFentress, Pickett30 min
Dec 6, 7:21 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee, Giles, Marshall39 min
Dec 6, 7:40 AM CSTTornado WarningOHXBedford, Coffee21 min
Dec 6, 7:59 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.